Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 204, NWS Shreveport, LA

June 2, 2004Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 3:00 AM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 3:00 AM CDT (08:00 UTC)
Expired
Jun 2, 2004, 4:00 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3213 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3213 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 1, 8:30 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 1 2004

.DISCUSSION...
00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF
THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY
UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS
THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES
ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED
WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST
ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE
BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS
N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT
UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST
RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE
SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES
OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS
IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS
ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN
WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST
NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA.
WILL HAVE UPDATE OUT BY 930 PM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  69  85 /  50  40  40  40
MLU  69  87  68  84 /  30  50  40  40
TXK  69  85  67  82 /  70  40  40  40
TYR  72  88  70  86 /  70  40  40  40
LFK  73  89  72  88 /  30  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 1, 12:00 PM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST
TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY
THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE
ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN
UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER
ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE
LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH
THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY
NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING
HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND
INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 2, 1:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     CARTHAGE                32.15N 94.34W
06/02/2004                   PANOLA             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE COUNTY

1240 AM     TSTM WND DMG     MARSHALL                32.54N 94.35W
06/02/2004                   HARRISON           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE EASTERN HALF OF THE COUNTY

1240 AM     TSTM WND DMG     CENTER                  31.79N 94.18W
06/02/2004                   SHELBY             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE COUNTY

0100 AM     TSTM WND DMG     MANSFIELD               32.03N 93.70W
06/02/2004                   DE SOTO            LA   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE PARISH

&&
Local storm report, Jun 2, 2:05 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
06/02/2004                   ANGELINA           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE COUNTY

0110 AM     TSTM WND DMG     BROADDUS                31.31N 94.27W
06/02/2004                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS FM 2558

0125 AM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
06/02/2004                   ANGELINA           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS THE SOUTHEAST PORTIONS OF THE
            COUNTY

&&
Local storm report, Jun 2, 2:12 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TSTM WND GST     SHREVEPORT              32.47N 93.80W
06/02/2004  59 MPH           CADDO              LA   OFFICIAL NWS OBS

&&
Local storm report, Jun 2, 2:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/02/2004                   CADDO              LA   BROADCAST MEDIA

            STEEPLE BLOWN OFF CHURCH IN SUNSET ACRES. SEVERAL LARGE
            TREES ALSO BLOWN DOWN

0100 AM     TSTM WND DMG     5 SW STONEWALL          32.21N 93.88W
06/02/2004                   DE SOTO            LA   BROADCAST MEDIA

            NUMEROUS TREES DOWN IN AND AROUND KEATCHIE

0107 AM     HAIL             SHREVEPORT              32.47N 93.80W
06/02/2004  0.75 INCH        CADDO              LA   CO-OP OBSERVER

&&
Local storm report, Jun 2, 2:21 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     PINELAND                31.25N 93.97W
06/02/2004                   SABINE             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN IN PINELAND AND PLAINVIEW. LIGHT POLE
            DOWN IN PINELAND

&&
Special weather statement, Jun 2, 2:48 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 AM CDT WED JUN 2 2004

TXZ108>112-124>126-136>138-149>153-165>167-020835-
ANGELINA-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-MARION-MORRIS-
NACOGDOCHES-PANOLA-RUSK-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-
UPSHUR-WOOD-
248 AM CDT WED JUN 2 2004

...THE SEVERE THUNDERSTORM WATCH FOR EAST TEXAS HAS BEEN
CANCELED...

THE SQUALL LINE THAT PRODUCED 60 TO 80 MPH WINDS...WHICH
BLEW DOWN NUMEROUS TREES AND POWER LINES ACROSS EAST TEXAS
HAS MOVED INTO LOUISIANA.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:04 PM CDTSevere Thunderstorm WarningSHVWood56 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningSHVUpshur62 min
Jun 1, 11:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Jun 1, 11:04 PM CDTSevere Thunderstorm WarningSHVGregg56 min
Jun 1, 11:23 PM CDTSevere Thunderstorm WarningSHVCherokee67 min
Jun 1, 11:25 PM CDTSevere Thunderstorm WarningSHVCherokee65 min
Jun 1, 11:37 PM CDTSevere Thunderstorm WarningSHVHarrison53 min
Jun 1, 11:40 PM CDTSevere Thunderstorm WarningSHVRusk65 min
Jun 1, 11:53 PM CDTSevere Thunderstorm WarningSHVMarion52 min
Jun 1, 11:59 PM CDTSevere Thunderstorm WarningSHVPanola61 min
Jun 2, 12:00 AM CDTSevere Thunderstorm WarningSHVCass60 min
Jun 2, 12:03 AM CDTSevere Thunderstorm WarningSHVNacogdoches57 min
Jun 2, 12:13 AM CDTSevere Thunderstorm WarningSHVAngelina62 min
Jun 2, 12:16 AM CDTSevere Thunderstorm WarningSHVShelby59 min
Jun 2, 12:31 AM CDTSevere Thunderstorm WarningSHVHarrison59 min
Jun 2, 12:42 AM CDTSevere Thunderstorm WarningSHVSan Augustine63 min
Jun 2, 1:07 AM CDTSevere Thunderstorm WarningSHVSabine53 min
Jun 2, 1:14 AM CDTSevere Thunderstorm WarningSHVAngelina31 min
Jun 2, 6:00 PM CDTSevere Thunderstorm WarningSHVRed River60 min
Jun 2, 6:48 PM CDTSevere Thunderstorm WarningSHVBowie87 min
Jun 2, 6:59 PM CDTSevere Thunderstorm WarningSHVRed River31 min
Jun 2, 12:38 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto52 min
Jun 2, 1:05 AM CDTSevere Thunderstorm WarningSHVSabine85 min
Jun 2, 1:08 AM CDTSevere Thunderstorm WarningSHVBossier52 min
Jun 2, 1:12 AM CDTSevere Thunderstorm WarningSHVBossier48 min
Jun 2, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River51 min
Jun 2, 1:35 AM CDTSevere Thunderstorm WarningSHVWebster55 min
Jun 2, 1:38 AM CDTSevere Thunderstorm WarningSHVNatchitoches62 min
Jun 2, 1:41 AM CDTSevere Thunderstorm WarningSHVBienville94 min
Jun 2, 2:01 AM CDTSevere Thunderstorm WarningSHVClaiborne74 min
Jun 2, 2:16 AM CDTSevere Thunderstorm WarningSHVGrant, Winn64 min
Jun 2, 2:21 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln54 min
Jun 2, 3:07 AM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle53 min
Jun 2, 2:03 AM CDTSevere Thunderstorm WarningSHVHempstead57 min
Jun 2, 6:07 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier68 min
Jun 2, 6:33 PM CDTSevere Thunderstorm WarningSHVLittle River42 min
Jun 2, 6:51 PM CDTSevere Thunderstorm WarningSHVHempstead54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.